| Model Number |
8888411405 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the 2 cuff 41cm catheter worked well after implanted for one and a half month, however, when the patient was admitted to the intensive care unit (icu) on (b)(6) for other diseases, they found that the patient's drainage was not smooth several days later.Therefore, x-ray examination was arranged and found that catheter was broken (broke into three pieces as shown on the picture) and inside the patient's abdominal cavity.Patient was sent to the operation room on (b)(6) 2021 to remove the broken catheter.The catheter was not repaired, tego was no utilized, no leak and no luer adapter issue.
Event or Problem Description
According to the reporter, the 2 cuff 41cm catheter had no concern noted at the time of implantation, it also worked well after being implanted for one and a half month, and the patient did not note any difficulty with the peritoneal dialysis catheter during home therapy, however, when the patient was admitted to the intensive care unit (icu) on december 26 for other diseases and treatment, they found that the patient's drainage was not smooth (during use when the patient tried to drain out waste from peritoneal cavity, the fluid could not be drained out smoothly.) several days later.Therefore, x-ray examination was arranged and found that catheter was broken into two pieces and inside the patient's abdominal cavity.To resolve the issue the patient was sent to the operation room on (b)(6) 2021 to remove the broken catheter.It was stated that at the time of removal 2 pieces were accounted for (product damaged at intraperitoneal segment, catheter was cut near the cuff during operation for easy removal).The catheter was not repaired and was replaced.There was no leak and no luer adapter issue.Tego was not utilized and the reported catheter was attached to a titanium adapter.The cleaning agents was not switched over the life of the catheter, cleaning agents was not mixed, cleaning agent(s) were not allowed to dry thoroughly prior to dressing the area, cleaning agent(s) were not allowed to dry thoroughly prior to applying ointment(s) to the area, and there was no protocol change for the cleaning agents used recently.The wound dressing(s) did not include any cleaning agents or antimicrobial properties.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters, the patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.), and sepsiderm was not use to clean catheters.There was an unknown amount of blood loss during the operation.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the 2 cuff 41cm catheter had no concern noted at the time of implantation, it also worked well after being implanted for one and a half month, and the patient did not note any difficulty with the peritoneal dialysis catheter during home therapy, however, when the patient was admitted to the intensive care unit (icu) on (b)(6)for other diseases and treatment, they found that the patient's drainage was not smooth (during use when the patient tried to drain out waste from peritoneal cavity, the fluid could not be drained out smoothly.) several days later.Therefore, x-ray examination was arranged and found that catheter was broken into two pieces and inside the patient's abdominal cavity.To resolve the issue the patient was sent to the operation room on (b)(6) 2021 to remove the broken catheter.It was stated that at the time of removal all of pieces were accounted for (product damaged at intraperitoneal segment, catheter was cut near the cuff during operation for easy removal).The catheter was not repaired and was replaced.There was no leak and no luer adapter issue.Tego was not utilized, no excessive force was used on the reported catheter, and the reported catheter was attached to a titanium adapter.The cleaning agents was not switched over the life of the catheter, cleaning agents was not mixed, there was no protocol change for the cleaning agents used recently, there was no treatment used (lotions/ointments, medications), no ointment was utilized at the exit site, and no wound dressing was utilized.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters, the patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.), and sepsiderm was not use to clean catheters.There was an unknown amount of blood loss during the operation and blood transfusion was not required.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the catheter had been used, and was broken into three pieces.It was reported that there is a hole, break, crack or leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.